# SDR CA010724036

- Difficulty date: July 9, 2001
- Submitted: August 7, 2001
- Operation: General aviation
- Make and model: Bell 206B
- Aircraft time: 9,412 hours
- Engine: Allsn 250C20
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Seal
- Part number: 206040272101
- Condition: Damaged
- Location: T/R Drive Shaft
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) ON PRE-FLIGHT INSPECTION, GREASE LEAKAGE ON FORWARD COUPLING ON INPUT DRIVESHAFT WAS NOTED. FURTHER INSPECTION REVEALED THATTHE FORWARD SEAL ASSY HAD FAILED AND ALL THE GREASE IN THE FORWARD COUPLING WAS THROWN OUT WHICH CAUSED AN OVERHEAT CONDITION. A MORE DETAILED PRE-FLIGHT INSPECTION OF FORWARD AND AFT SEAL ASSEMBLIES FOR RIPS, TEARS AND GREASE LEAKAGE WILL HELP PREVENT AN OVERHEAT CONDITION OR TOTAL DRIVESHAFT FAILURE
